guanfacine (intuniv)

View previous topic View next topic Go down

guanfacine (intuniv)

Post  Jewishmother on Sat Jan 25, 2014 2:09 pm

Have had daily migraine for the last 8 years.......and in November the daily aura and pain symptoms just kind of faded away. I still have them but not as bad and there are days that I even forget that they are a part of my life. I had to quit my job, sell my business, give up driving and now I have that glimmer of hope - I know they will never disappear but for now I am enjoying this feeling of normal for as long as it lasts.

The med that has worked for me and was originally prescribed for my high blood pressure is guanfacine. I originally was given clonidine for my high blood pressure and noticed that they helped my migraines - I could not stay on the clonidine for very long because of the side effects but the guanfacine which is close chemically to clonidine has really made a difference. I can't take it everyday because of the side effects so now taking it 2 days a week which seems to be enough to keep the migraines at bay. Now if the weather would straighten out and not dip below zero that would be fantastic!


avatar
Jewishmother

Posts : 296
Join date : 2009-12-09
Location : United States

Back to top Go down

Re: guanfacine (intuniv)

Post  Migrainegirl on Sun Jan 26, 2014 5:26 pm

Terrific for you! I am so glad to hear you are getting some relief. It is a great reminder that we all have to keep trying things and not give up hope. I know you have been through a very bad time.
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: guanfacine (intuniv)

Post  Cindy*W on Tue Jan 28, 2014 12:46 am

Wow! That is fantastic news!

It's so encouraging to hear that finally something has worked for you.

It really is just trial and error and sometimes you just hit upon the right answer.

I truly hope that I get lucky with something.

Anyway, I am just happy for you....enjoy your life!!

Cindy
avatar
Cindy*W

Posts : 301
Join date : 2009-12-16
Location : Nebraska

Back to top Go down

Re: guanfacine (intuniv)

Post  Jewishmother on Wed Mar 12, 2014 1:00 am

Was it a cruel trick or a welcome respite??? They are back on a daily basis.........I had a 3 month respite from the daily aura symptoms that have upended my life for the past 8 years. Right now I can only see this as a cruel trick. I thought those symptoms were gone and I should have known better. Was so enjoying almost being like a normal person.........going to take some time to wrap my head around them returning........
avatar
Jewishmother

Posts : 296
Join date : 2009-12-09
Location : United States

Back to top Go down

Re: guanfacine (intuniv)

Post  Kem10 on Wed Mar 12, 2014 1:46 pm

It is interesting that you mention 3 months. A friend who also suffers from these horrible things and I have both noticed that when we find something new that works to some degree it often works for only about 3 months. It is something I've wondered about and now you have noticed the 3 month thing also. I wonder if there is significance to that.
avatar
Kem10

Posts : 225
Join date : 2013-10-27

Back to top Go down

Re: guanfacine (intuniv)

Post  tortoisegirl on Wed Mar 12, 2014 8:55 pm

I'm sorry you're back to daily pain. I've found few treatments that are helpful, but when I do find something, I also find its only for short while. As little as a week. As much as a few months.

Clonidine was a very good medication for my headache for a couple weeks, even at tiny doses, but the drowsiness was too much (I'm on another medication that seems to intensify the drowsiness of any other medication). I'll have to put this one on my list to try.

Can the dose be raised or is there something else similar to try? I hope you can find relief again. Best wishes.

tortoisegirl

Posts : 357
Join date : 2009-12-14
Location : Washington

Back to top Go down

Re: guanfacine (intuniv)

Post  Seaine on Thu Mar 13, 2014 3:49 pm

I have the same experience - on the few things that have worked for my migraines, the biggest effect seems short lived. Back when I was younger and trying all the triptans, some of them would work once and then never again, or would work for a few weeks or months then stop working. The Propranolol worked for about 4 weeks before it stopped. Maybe once they discover the cause of migraines, they will be able to develop treatments that last forever. It seems they are only treating the symptoms right now and our bodies somehow become used to them.
avatar
Seaine

Posts : 331
Join date : 2012-07-20
Age : 31
Location : Florida, USA

Back to top Go down

Re: guanfacine (intuniv)

Post  Mule Kick on Thu Mar 13, 2014 9:04 pm

Seaine wrote:I have the same experience - on the few things that have worked for my migraines, the biggest effect seems short lived.  Back when I was younger and trying all the triptans, some of them would work once and then never again, or would work for a few weeks or months then stop working.  The Propranolol worked for about 4 weeks before it stopped.  Maybe once they discover the cause of migraines, they will be able to develop treatments that last forever.  It seems they are only treating the symptoms right now and our bodies somehow become used to them.

A few years ago I tried an herbal blend called Headache Stay Gone. The first dose reduced the headache (placebo effect?), but thereafter it never worked again.

I am currently taking one 60 mg SA capsule of Propranolol Hcl per day. So far, all that it has done is to increase the frequency of the migraines. (It is not reducing my high blood pressure, either.)
avatar
Mule Kick

Posts : 223
Join date : 2009-12-04
Location : Oregon High Desert

Back to top Go down

Re: guanfacine (intuniv)

Post  Seaine on Fri Mar 14, 2014 5:10 am

Actually yes, the Propranolol did end up increasing the frequency of my migraines as well. I first started on 40mg per day, which reduced them. The doctor had me go up to 60mg per day, which increased them even beyond what they were off the meds! I called the doctor and told him, and he had me reduce it back down to 40mg. There it stayed, and the migraines initially went back down again then crept back up to the frequency they were before the med.
avatar
Seaine

Posts : 331
Join date : 2012-07-20
Age : 31
Location : Florida, USA

Back to top Go down

Re: guanfacine (intuniv)

Post  migrainingmama on Fri Mar 14, 2014 9:30 pm

I also find that some things work once and never work again. Botox is very unpredictable for me. In 6 rounds, some helped quite a bit and others not at all. Weird! I'm sorry your break did not last longer.

migrainingmama

Posts : 20
Join date : 2014-03-14

Back to top Go down

Re: guanfacine (intuniv)

Post  Jewishmother on Fri Mar 14, 2014 9:50 pm

I appreciate everyone's input............I had just fooled myself into thinking that that aura symptom was gone for good. Going to see my doc in a couple of weeks to see where we go from here!
avatar
Jewishmother

Posts : 296
Join date : 2009-12-09
Location : United States

Back to top Go down

Re: guanfacine (intuniv)

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum